MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. LANTERN; SURGICAL NAVIGATION SYSTEM
Model Number 406000-02
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
An expired navigation unit was used in a procedure.
 
Additional Manufacturer Narrative
At this time the device is not expected to be reuturned to orthalign for investigation.Three attempts were made to retrieve more information about the patient impact of the events and request the units be returned for evaluation.Orthalign can confirm the expiration date for the reported navigation unit is 8/31/2924 which confirms that it wa expired when used in the case on 10/8/2024.Therefore the complatin is confirmed.The root cause is determined to be user error.The expiration date is clearly visable on the packagaging and a review of manufacturing records confirms the reported device did not have any anomalies, including in labeling.The risk of using an expired device is the sterility of the unit is compromised which can lead to patient harms including infection and immune response.No patient harm was reported in this case.Additionally, orthalign approved a 2-year shelf life of the lantern navigation unit on 8/25/2024.The expired unit in this case was signed off for sterilization on 8/24/2023, one day before the expiration date was extended from one year to two years.At this time no additional action is required.

Brand Name
LANTERN
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology
irvine, CA 92618
MDR Report Key20610786
Report Number3007521480-2024-00018
Device Sequence Number7346555
Product Code OLO
UDI-Device Identifier00810832031567
UDI-Public00810832031567
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406000-02
Device Catalogue Number406000-02
Device Lot Number2308124LS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown